Alert archive / Montana / High Wind Warnings in 2013
High Wind Warning 39, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Dec 24, 2013, 2:19 AM MST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2013, 2:19 AM MST (09:19 UTC)
- Expired
- Dec 24, 2013, 5:23 AM MST
- In force
- 3 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
352 WWUS75 KTFX 240919 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 219 AM MST TUE DEC 24 2013 MTZ053-241300- /O.NEW.KTFX.HW.W.0039.131224T0919Z-131224T1300Z/ BROADWATER- INCLUDING THE FOLLOWING LOCATIONS...TOWNSEND 219 AM MST TUE DEC 24 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM MST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM MST EARLY THIS MORNING. * TIMING AND MAIN IMPACT: WINDS WILL CONTINUE TO REMAIN STRONG ACROSS BROADWATER COUNTY WITH GUSTS REPORTED IN EXCESS OF 65 MPH. * WINDS: GUSTY WINDS UP TO 70 MPH...ESPECIALLY IN THE VICINITY OF TOWNSEND CAN BE EXPECTED TO OCCUR THROUGH THE EARLY MORNING HOURS. * IMPACTS: STRONG CROSS WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS * LOCATIONS AFFECTED INCLUDE: TOWNSEND. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
1 follow-up statement
659 WWUS75 KTFX 241223 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 523 AM MST TUE DEC 24 2013 MTZ053-241330- /O.CAN.KTFX.HW.W.0039.000000T0000Z-131224T1300Z/ BROADWATER- INCLUDING THE FOLLOWING LOCATIONS...TOWNSEND 523 AM MST TUE DEC 24 2013 ...HIGH WIND WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELED THE HIGH WIND WARNING. HIGH WINDS HAVE DECREASED IN SPEED AND ARE NO LONGER OCCURRING AT HAZARDOUS LEVELS. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Dec 23, 10:52 PM MST, 3 hours 27 minutes earlier.
Area forecast discussion, Dec 23, 10:52 PM MST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1052 PM MST Mon Dec 23 2013 ...UPDATE TO AVIATION... .UPDATE...Another band of precipitation is moving toward the Helena Valley where freezing rain has caused problems. Have added Southern Lewis and Clark County to the Winter Weather Advisory. && .PREV DISCUSSION... /ISSUED 233 PM MST Mon Dec 23 2013/ This Afternoon through Wednesday Evening...Current analysis shows the axis of well-amplified high pressure ridge extending from the southwest to northeast corners of MT, with Pacific shortwave trof following close behind in central Washington. Broad swath of moisture is astride the ridge axis, producing widespread cloudy skies and some very spotty snow showers along the Rocky Mtn Front and over parts of central mountains. Surface cold front associated with the shortwave is just moving into far northwest MT at this time and still projected to cross the Continental Divide during the early evening. Expect precipitation to increase in coverage as the front approaches, initially starting as rain or rain/snow mix in the warmer air over the central counties and as snow over eastern portions of the Hiline. Precip will change over to light snow behind the front as it moves south tonight. Forecast models continuing to show only light snowfall amounts with 0.5 to 1.5 inch at lower elevations and 3-5 inches in the mtns. The shortwave makes steady eastward progress tonight and moves out of our region by mid-morning tomorrow. The snow will taper off and we'll see gradually decreasing cloud cover through the day as high pressure ridging and northwest flow aloft become re-established over the Northern Rockies. Dry trend continues through Christmas Day with partly cloudy skies and high temperatures in the 30s. Waranauskas Wednesday night through Monday...Model solutions continue to forecast a large scale ridge of high pressure off the Pacific Coast that will slowly move inland through the week. This will be the main reason for the mild and dry conditions experienced through the remainder of the work week. Thursday morning a weak impulse of instability will drift down the edge of the ridge...however this is will likely be pushed to the east of our area by the ridge and will not have any major effect locally. The first shortwave that will move over the area is still forecast to occur early on Saturday. Have continued to increase pops for this event since multiple model runs show a similar location and timing for this event. Precipitation amounts do not look impressive or widespread at this point, with upper elevations receiving the only significant amounts. The change from west to more northwesterly flow aloft Friday night through Monday could open the door for some intrusions of shallow cool air. Suk/Hoenisch && .AVIATION... UPDATED 0545Z. Continue to see scattered areas of precipitation as a quick moving storm system crosses the region. Should see passing snow showers over the next few hours before precip chances diminish late tonight. VFR conditions are expected to prevail but may see a brief lowering to MVFR cigs. Beyond that...west/southwest winds should prevail through the end of the effective period. Foltz && .PRELIMINARY POINT TEMPS/POPS... GTF 25 37 17 39 / 60 20 10 10 CTB 25 38 17 39 / 40 10 10 10 HLN 25 36 13 33 / 60 10 10 10 BZN 17 32 5 29 / 40 20 10 10 WEY 10 25 -1 24 / 70 60 10 10 DLN 20 32 9 33 / 40 10 10 10 HVR 12 34 10 32 / 60 10 10 10 LWT 26 36 14 38 / 60 20 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY until 6 AM MST Tuesday Central and Southern Lewis and Clark. WINTER WEATHER ADVISORY until 6 AM MST Tuesday Blaine... Chouteau...Fergus...Hill. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/US.NationalWeatherService.GreatFalls.gov
Hazardous weather outlook, Dec 23, 3:41 PM MST, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GREAT FALLS MT 341 PM MST MON DEC 23 2013 MTZ009-048-241300- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 341 PM MST MON DEC 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF STRONG WINDS OR WIND DAMAGE WOULD BE APPRECIATED. MTZ008-010>015-044>047-049>055-241300- BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 341 PM MST MON DEC 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Dec 23, 11:39 PM MST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1139 PM MST MON DEC 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM NON-TSTM WND GST 6 SE JACKSON 45.32N 113.31W
12/23/2013 M61 MPH BEAVERHEAD MT DEPT OF HIGHWAYS
&&
SUKLocal storm report, Dec 23, 11:42 PM MST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1142 PM MST MON DEC 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM NON-TSTM WND GST 11 E BOZEMAN 45.68N 110.82W
12/23/2013 M68 MPH GALLATIN MT DEPT OF HIGHWAYS
&&
SUKThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 8:24 PM MST | Winter Weather Advisory | TFX | 10 hr |
Nearby
High Wind Warnings in Montana, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.